Alert archive / Maine / Coastal Flood Statements in 2007

Coastal Flood Statement 1, NWS Gray, ME

February 14, 20076 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Feb 14, 2007, 3:54 AM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Feb 14, 2007, 4:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 3:54 AM EST (08:54 UTC)
In effect from
Feb 14, 2007, 4:00 PM EST
Expired
Feb 15, 2007, 1:00 AM EST
In force
9 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2260 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Feb 14, 3:13 AM EST, 41 minutes earlier.

Area forecast discussion, Feb 14, 3:13 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
313 AM EST WED FEB 14 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
AT 06Z SURFACE LOW PRESSURE WAS REDEVELOPING OVER NORTHEASTERN NORTH
CAROLINA. I PREFER THE SLIGHTLY FASTER...AND SLIGHTLY FURTHER
EAST TRACK OF THE 00Z GFS WHICH IS IN CLOSE AGREEMENT WITH THE
00Z ECMWF. SNOW WILL QUICKLY OVERSPREAD THE FORECAST AREA THIS
MORNING...THEN BECOME HEAVY AT TIMES BY AFTERNOON AS THE LOW
APPROACHES SOUTHERN NEW ENGLAND. WINDS WILL INCREASE THIS
AFTERNOON AND TONIGHT AS THE LOW SLIDES BY JUST OFFSHORE ACROSS
THE GULF OF MAINE. GIVEN THE STRONG WINDS...HEAVY SNOW...SHARPLY REDUCED
VISIBILITIES IN BLOWING AND DRIFTING SNOW...AND THE WIDESPREAD
IMPACT OF THE STORM...WE HAVE OPTED TO UPGRADE THE WINTER STORM
WARNING TO A BLIZZARD WARNING WITH THE NEW PUBLIC PACKAGE THIS
MORNING. EASTERN SECTIONS MAY SEE A MIX WITH SLEET AS WARMER AIR
SNEAKS IN ALOFT. ALONG THE COAST AND ISLANDS...WE COULD SEE A
BRIEF CHANGEOVER TO RAIN OR FREEZING THIS EVENING JUST AHEAD OF
THE SURFACE LOW...ESPECIALLY ALONG THE MIDCOAST WHICH WILL BE
CLOSEST TO THE SURFACE LOW TRACK. STRONG UPWARD MOTION AND BANDING
WILL LIKELY PRODUCE THUNDERSNOW DURING THE AFTERNOON AND EVENING
WITH SNOWFALL RATES APPROACHING 2 OR 3 INCHES AN HOUR. PRESENT
SNOW AMOUNTS LOOK QUITE REASONABLE...WITH GENERALLY 1 TO 2 FEET
ACROSS THE MOUNTAINS AND FOOTHILLS TAPERING TO 8 TO 12 INCHES NEAR
THE COAST WHERE A MIX WILL LIKELY HOLD DOWN AMOUNTS. THE ONLY WILD
CARD WILL BE CONVECTIVE BANDING THAT WILL RESULT IN LOCALLY HIGHER
AMOUNTS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NOT MUCH TO ADD HERE WITH THE FOCUS BEING IN THE SHORT TERM. WINDS
MAY BE AN ISSUE FOR THURSDAY...AS MODEL SOUNDINGS SUGGEST 50 KNOTS
MAY BE AVAILABLE UNDER THE INVERSION. ALSO RETAINED THE MENTION OF
BLOWING SNOW FOR THURSDAY.

WINDS SHOULD DROP OFF FOR A TIME THURSDAY NIGHT...BUT GUST AGAIN
FRIDAY. A MOS BLEND WAS USED FOR TEMPERATURES THROUGH
FRIDAY...WITH ENOUGH MIXING TO PREVENT TEMPERATURE FREE FALLS.

NO CHANGES WERE MADE TO THE FORECAST AFTER FRIDAY. COULD BE ANOTHER
SNOW EVENT FOR SUNDAY NIGHT AND MONDAY...BUT THIS WILL BE REVISITED
LATER.

&&

.AVIATION...
CONDITIONS DETERIORATING QUICKLY TO LIFR IN SNOW AS DEEPENING
COASTAL SYSTEM TRACKS NORTHEAST INTO NEW ENGLAND. WINDS WILL ALSO
INCREASE BY AFTERNOON THROUGH TONIGHT CAUSING SHARPLY REDUCED
VISIBILITY IN BLOWING AND FALLING SNOW.

&&

.MARINE...
SHORT TERM (TODAY AND TONIGHT)...
WILL CONTINUE WITH STORM WARNING THIS PACKAGE. DEVELOPING LOW
PRESSURE OVER NORTHEASTERN NORTH CAROLINA WILL DEEPEN RAPIDLY AS
IT TRACKS TO CAPE COD BY EVENING...THEN ACROSS THE GULF OF MAINE
TONIGHT. WINDS AND SEAS WILL STEADILY INCREASE TODAY WITH STORM
FORCE WINDS ARRIVING THIS AFTERNOON THEN PERSISTING TONIGHT WITH A
BRIEF BREAK WITH PASSAGE OF SURFACE LOW.

LONG TERM (THURSDAY THROUGH SUNDAY)...
WINDS MAY LULL FOR A TIME EARLY THURSDAY...BUT AS THE GRADIENT
REESTABLISHES ITSELF...WINDS WILL GUST INTO THE STORM FORCE
RANGE. FOR THIS REASON...THE STORM WARNING HAS BEEN EXTENDED INTO
THURSDAY. WINDS SHOULD DROP INTO THE GALE RANGE THURSDAY NIGHT AND FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING UNTIL 5 AM EST THURSDAY FOR MEZ007>009-
     012>014-018>028.

NH...BLIZZARD WARNING UNTIL 5 AM EST THURSDAY FOR NHZ001>010-013-
     014.

MARINE...STORM WARNING FROM NOON TODAY TO 5 PM EST THURSDAY FOR ANZ150.

&&
Hazardous weather outlook, Feb 13, 10:49 AM EST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1049 AM EST TUE FEB 13 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-141600-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW
HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OVERSPREAD NEW HAMPSHIRE AND SOUTHWEST MAINE LATE
TONIGHT.  FOR STORM DETAILS...SEE BELOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. 8 TO 14
INCHES WILL ACCUMULATE NEAR THE COAST...WITH INCREASINGLY HIGHER
AMOUNTS AS YOU HEAD AWAY FROM THE COAST...WITH 2 FEET OF SNOW
EXPECTED IN THE MOUNTAINS. THE SNOW WILL MIX WITH SLEET AND
FREEZING RAIN OVER SOUTHERN MAINE AND SOUTHEAST NEW HAMPSHIRE
WEDNESDAY AFTERNOON AND NIGHT.

THERE WILL BE BLOWING AND DRIFTING SNOW...WITH PERIODS OF NEAR
BLIZZARD CONDITIONS ESPECIALLY LATE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

STORM WARNINGS ARE UP ALONG THE COAST. LARGE BATTERING WAVES WILL
DEVELOP ALONG THE COAST LATE WEDNESDAY...LASTING THROUGH THURSDAY.
BEACH EROSION IS EXPECTED.

POWER OUTAGES CAN BE EXPECTED AS WINDS INCREASE WEDNESDAY NIGHT
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER INFORMATION WILL BE NEEDED THROUGHOUT THE STORM. THANK YOU
IN ADVANCE..

ANZ150-141545-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

STORM WARNINGS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORM WARNINGS REMAIN IN EFFECT THROUGH WEDNESDAY NIGHT. VERY
WINDY CONDITIONS WILL LAST THROUGH THURSDAY WITH LARGE WAVES AND
FREEZING SPRAY.

JC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:20 AM ESTBlizzard WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more25 hr

Nearby

Coastal Flood Statements in Maine, 2007Coastal Flood Statements in New Hampshire, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.